Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 50, NWS Caribou, ME

July 29, 2021

NWS Caribou, ME issued this small craft advisory at Jul 29, 2021, 9:03 PM EDT. It took effect at Jul 30, 2021, 2:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 9:03 PM EDT (01:03 UTC)
In effect from
Jul 30, 2021, 2:00 AM EDT
Expired
Jul 30, 2021, 3:43 PM EDT
In force
14 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

872 
WHUS71 KCAR 300103
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
903 PM EDT Thu Jul 29 2021

ANZ050>052-300915-
/O.CAN.KCAR.SC.Y.0049.000000T0000Z-210730T1500Z/
/O.NEW.KCAR.SC.Y.0050.210730T0600Z-210730T1500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
903 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT FRIDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 2 AM to 11 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
395 
WHUS71 KCAR 300826
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
426 AM EDT Fri Jul 30 2021

ANZ050-051-301630-
/O.EXT.KCAR.SC.Y.0050.000000T0000Z-210730T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
426 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ052-301500-
/O.CON.KCAR.SC.Y.0050.000000T0000Z-210730T1500Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
426 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
968 
WHUS71 KCAR 301514
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1114 AM EDT Fri Jul 30 2021

ANZ052-301615-
/O.EXP.KCAR.SC.Y.0050.000000T0000Z-210730T1500Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1114 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas remain below 25 kt and 6 feet respectively.

$$

ANZ050-051-302100-
/O.CON.KCAR.SC.Y.0050.000000T0000Z-210730T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1114 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt and seas 4 to 6 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
216 
WHUS71 KCAR 301943
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
343 PM EDT Fri Jul 30 2021

ANZ050-051-302045-
/O.CAN.KCAR.SC.Y.0050.000000T0000Z-210730T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
343 PM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have dropped below 20 kts and seas are down below 5 feet.
Therefore, the Small Craft Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 6:09 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 29, 6:09 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
609 PM EDT Thu Jul 29 2021

.SYNOPSIS...
Low pressure approaches from the west this evening and cross
the area tonight into Friday as it pulls a cold front through.
High pressure will build south of the area Saturday. Low
pressure will approach on Sunday, and pull away from the region
by Monday.

&&

.NEAR TERM /THROUGH FRIDAY/...
6:09 PM Update: Low pressure moving across NY State early this
evening will track into the Gulf of Maine overnight. The low
will move to near Eastport, Maine by late Friday morning. Rain
will overspread the area from the southwest this evening. The
rain will start in the greater Bangor Region within the hour,
and work up toward Caribou/Presque Isle by late this evening.
The past few hours of observed data were loaded in and some
minor adjustments were made based on the expected conditions.
The most significant changes were to the the PoPs this evening
to ramp them up a bit quicker across the southwest third of the
FA.

Previous discussion:
The skies will become overcast this evening as rain approaches
from the southwest. Low pressure will organize and track along
the Maine coast overnight into Friday morning, with rain ahead
and wrapping around the pressure center. Increased convergence
and lift Downeast and the Bangor Region will promote the chance
for heavy rain late this evening and overnight. Forecast flash
flood guidance is high enough to limit a FF threat, but some
localized ponding of water in poor drainage areas will be
possible.

The immediate coast will also see some breezy to gusty winds up
to 25 mph late tonight w/ passage of the low.

Low pressure pulls NE on Friday afternoon, with cool air aloft
pushing in behind. It will be cool, with highs in the mid 60s
across the North Woods and upper 60s Downeast. NW flow behind
the low w/ remaining moisture will spawn some scattered showers
and the chance of some thunder in the afternoon.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Low pres lifting up through the Maritimes Friday night
w/showers gradually winding down w/some scattered showers mainly
across northern areas. A chilly night expected w/overnight lows
in the mid/upper 40s across the northern 1/2 of the CWA, while
central and downeast areas will see lower 50s. Saturday will
feature an upper level trof across the region w/some forcing to
allow for shower activity across the northern areas. There looks
to be some potential for possible tstms w/modest CAPE and
decent mid level lapse rates. The NAM and GFS point to this
potential w/an inverted v sounding leading to some gusty winds.
Decided to add a mention of tstms in the forecast for Saturday
across the northern and northwestern areas. Further s, drier
conditions due to a downslope WNW flow. Well below normal temps.
Clearing should take place w/some weak ridging from high pres
to the s. Once again, another chilly night w/temps in the
mid/upper 40s north and west, and low to mid 50s central and
downeast.

Now we come into Sunday w/the yet the apch of another system which is
slated by the long range guidance showing low pres to lift up
across the state. This system has the potential to bring another
round decent rainfall to the region. There are some differences
in placement of the QPF and the low. A bit warmer on Sunday as
a SSW flow takes over by the afternoon. Still running a bit
below normal, but readings at least 5-10 degrees warmer than
Saturday. Steady rainfall will start moving in later in the day
on Sunday, first arriving in the western and southwestern areas
and then spreading northward by Sunday evening.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Rain overspreading the region Sunday night as low pres lifts up
into the state. Definitely some differences in the track of the
low and placement of QPF. The ECMWF is further east w/the low
and hence keeps the higher rainfall totals across the central
and eastern areas, while the GFS track shows the heavier
rainfall further to the w, which is very beneficial as these
areas are running much drier and streams/rivers are low. Given
the cooler temps aloft, some elevated convection is possible,
which would enhance the rainfall. The low is expected to lift
into New Brunswick later Monday afternoon w/the rain
transitioning to showers and then ending. A cold front is
expected to slide across the region on Tuesday w/scattered
showers and possible tstms. The long range guidance does point
to the potential of some convection w/warmer ahead of the apchg
front and cooling aloft allowing for further destabilization.
There is still plenty of time to assess this further as we move
closer in. It looks like high pres settles into the region on
Wednesday and holds into Thursday w/temps moving toward normal
readings for the 1st week of August.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
NEAR TERM:
VFR conditions are expected today into this evening. Conditions
will lower to MVFR then IFR late tonight as lower clouds and
rain move in. +RA is possible, with BR. Conditions along the
coast, namely BHB and BGR may approach LIFR after midnight local
as well as experience some LLWS.

Condition improve to MVFR Fri afternoon with a NW wind shift.
-SHRA and VCTS possible in the afternoon across Aroostook
 terminals.

SHORT TERM:
Fri night... IFR/LIFR early w/rain and some tstms especially
across KBGR and KBHB. Improvement is is expected MVFR going to
VFR at BGR and BHB. Northern terminals look like they will hold
on to IFR conditions w/rain ending later on. WNW wind 10-15kts
w/some higher gusts.

Sat-Sat night...
Mainly VFR w/the exception for the northern terminals n of
KHUL, as cigs could drop to MVFR w/showers and a risk of tstm
Sat aftn into early evening. W wind around 10kts w/higher gusts
Sat afternoon.

Sun-Mon...
VFR going to MVFR by Sun evening w/conditions hitting
IFR/LIFR later Sun night right into Mon w/rain and possibly a
tstm. SSW < 10 kts through Sun night becoming W on Mon at 10 kt.

Mon night-Tue...
IFR/MVFR becoming VFR for all terminals. W wind 5-10 kts becoming SW.

&&

.MARINE...
NEAR TERM:
Winds will reach SCA in gusts to 25-30 kt overnight in the south
wind ahead of the approaching trough of low pressure.
Visibilities should be good through this evening but will likely
lower in some rain and patchy fog late tonight. Seas also
increase to 3 to 6 ft. Seas decrease to 3 to 5 feet Friday
afternoon with winds becoming W.

SHORT TERM:
SCA possible late Fri night into Sat morning w/gusts to around
25 kts mainly over the outer zones. Seas 4 ft increase to 5 ft
over the outer zones by Sat. W wind 15-20 kts w/gusts in the
lower 20 over the zones into Sat afternoon.

Sat night into Sun...
W wind 10-15 kts becoming SW on Sun. Seas around 4 ft.

Sun night into Mon...
SW wind 10-15 kt w/seas of 3-4 ft. Showers and possible tstms.

Mon night into Tue...
W winds 5-10 kt becoming S around 10 kt by Tue. Seas 2-3 ft.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory from 9 PM this evening to 11 AM EDT
     Friday for ANZ050>052.

&&

Near Term...CB/Cornwell
Short Term...Hewitt
Long Term...Farrar/Hewitt
Aviation...CB/Cornwell/Hewitt
Marine...CB/Cornwell/Hewitt
Hazardous weather outlook, Jul 29, 4:21 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
421 PM EDT Thu Jul 29 2021

MEZ001>006-010-031-302030-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Southern Piscataquis-
421 PM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-302030-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
421 PM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015>017-029-030-032-302030-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Northern Washington-
421 PM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for Coastal DownEast Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...This Afternoon and Tonight.

Rain, heavy at times, will fall across Downeast and the coast
tonight into Friday morning. Training heavy rain may result in
ponding of water in poor drainage areas. Flooding on area rivers is
not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.